MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT
Model Number GELWEAVE STRAIGHT
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information was provided.(b)(4).A 5-year review of similar complaints was performed for all gelweave devices, a rate of (b)(4) was confirmed.No additional complaints have been received from devices from same batch.Analysis of production records - a review of qc and manufacturing records was performed with particular attention to porosity testing results.Review showed batch was manufactured to design specification and all porosity testing fell within acceptance criteria.Device not accessible for testing - device remains implanted and was not returned for investigation.Vascutek ltd.Has requested additional information and images/video of event from the site.No device problem found - no issue was found with the review of batch manufacture or testing prior to release.Results pending completion of investigation.- vascutek ltd.Has requested further information.Conclusion not yet available as the investigation is on-going.
 
Event or Problem Description
On (b)(6) 2020 the clinician had just implanted the gelweave graft and released the clamp form the aorta, a small 2mm tear was observed near the anastomosis (2cm).The tear was repaired using 5.0 proline suture.The procedure was completed successfully.The event was reported as device related and possibly procedural related.
 
Additional Manufacturer Narrative
Section h6: investigation findings - 213 - no device problem found - no issue was found with the review of batch manufacture or testing prior to release.Coonclusion - 4315 - cause not established - vascutek ltd.Had requested additional information regarding the use/handling of the device and any photography / video files of the procedure.The clinician advised that the graft was not unduly mishandled, was not under excessive tension and was sized correctly.The requested video footage has not been provided to aid the investigation despite multiple requests.As the device was not available for testing and the retained manufacturing records confirm that the device/batch was manufactured to specification; no root cause can be determined for this case.Vascutek ltd.Now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key10903463
Report Number9612515-2020-00016
Device Sequence Number2671319
Product Code DSY
UDI-Device Identifier05037881106878
UDI-Public05037881106878
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2022
Device Model NumberGELWEAVE STRAIGHT
Device Catalogue Number733032-G
Device Lot Number17765618
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;